MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CC TIBIAL INSERT SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 208-23-09
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Metal Related Pathology (4530); Joint effusion (4849)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a right total knee arthroplasty on (b)(6) 2012, and then experienced revision surgical procedure on (b)(6) 2023 approximately 11 years and 1 month after initial implant.No images were provided.There is no other information available.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b.The revision reported was likely the result of prosthesis wear and fracture of the tibial insert, wear of the patella, and wear of a metal component.Three of the screw hole caps were determined to be missing during the revision surgery, which may have been the result of disassembly; however, the sequence of events cannot be determined.The reported wear, fracture, and missing components cannot be confirmed as the devices were not returned for evaluation and images and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.H11: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Medical records were provided for review.The review identified that at the time of the 2023 revision surgery, the surgeon opted to revise only the polyethylene component.The surgeon made the decision to increase the insert thickness and convert from a constrained condylar to a posterior stabilized constrained insert (from 9mm cc to 15mm psc).A review of manufacturing data was performed and no discrepancies relevant to the reported event were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of prosthesis wear and fracture of the tibial insert, wear of the patella, and wear of a metal component.Three of the screw hole caps were determined to be missing during the revision surgery, which may have been the result of disassembly; however, the sequence of events cannot be determined.The reported wear, fracture, and missing components cannot be confirmed as the devices were not returned for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18956971
Report Number1038671-2024-00636
Device Sequence Number11907183
Product Code JWH
UDI-Device Identifier10885862054241
UDI-Public10885862054241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2014
Device Catalogue Number208-23-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/22/2025
Not provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date12/23/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale